Nonexistence results of sign-changing solutions to a supercritical nonlinear problem
M. Ben Ayed Kamal Ould Bouh
Communications on Pure & Applied Analysis 2008, 7(5): 1057-1075 doi: 10.3934/cpaa.2008.7.1057
In this paper we study the nonlinear elliptic problem involving nearly critical exponent $ (P_\varepsilon ): -\Delta u= $ $ |u|^{4/(n-2)+\varepsilon}u$ in $\Omega$, $u = 0$ on $\partial \Omega $, where $\Omega $ is a smooth bounded domain in $\mathbb R^n $, $n \geq 3 $ and $\varepsilon$ is a positive real parameter. We show that, for $\varepsilon$ small, $(P_\varepsilon) $ has no sign-changing solutions with low energy which blow up at two points. Moreover, we prove that there is no sign-changing solutions which blow up at three points. We also show that $(P_\varepsilon)$ has no bubble-tower sign-changing solutions.
keywords: Sign-changing solutions critical exponent bubble-tower solution.
On the prescribed scalar curvature on $3$-half spheres: Multiplicity results and Morse inequalities at infinity
M. Ben Ayed Mohameden Ould Ahmedou
Discrete & Continuous Dynamical Systems - A 2009, 23(3): 655-683 doi: 10.3934/dcds.2009.23.655
We consider the existence and multiplicity of riemannian metrics of prescribed mean curvature and zero boundary mean curvature on the three dimensional half sphere $(S^3_+,g_c)$ endowed with its standard metric $g_c$. Due to Kazdan-Warner type obstructions, conditions on the function to be realized as a scalar curvature have to be given. Moreover the existence of critical point at infinity for the associated Euler Lagrange functional makes the existence results harder to be proved. However it turns out that such noncompact orbits of the gradient can be treated as a usual critical point once a Morse Lemma at infinity is performed. In particular their topological contribution to the level sets of the functional can be computed. In this paper we prove that, under generic conditions on $K$, this topology at infinity is a lower bound for the number of metrics in the conformal class of $g_c$ having prescribed scalar curvature and zero boundary mean curvature.
keywords: Prescribed scalar curvature Topology at Infinity Gradient flow Morse inequalities Critical point at infinity
Asymptotic behavior and existence results for a biharmonic equation involving the critical Sobolev exponent in a five-dimensional domain
M. Ben Ayed Abdelbaki Selmi
Communications on Pure & Applied Analysis 2010, 9(6): 1705-1722 doi: 10.3934/cpaa.2010.9.1705
In this paper, we consider the problem $(Q_\varepsilon)$ : $\Delta ^2 u= u^9 +\varepsilon f(x)$ in $\Omega$, $u=\Delta u=0$ on $\partial\Omega$, where $\Omega$ is a bounded and smooth domain in $R^5$, $\varepsilon$ is a small positive parameter, and $f$ is a smooth function. Our main purpose is to characterize the solutions with some assumptions on the energy. We prove that these solutions blow up at a critical point of a function depending on $f$ and the regular part of the Green's function. Moreover, we construct families of solutions of $(Q_\varepsilon)$ which satisfy the conclusions of the first part.
keywords: critical Sobolev exponent Fourth order elliptic equation Biharmonic operator.
Nonexistence of bounded energy solutions for a fourth order equation on thin annuli
M. Ben Ayed K. El Mehdi M. Hammami
Communications on Pure & Applied Analysis 2004, 3(4): 557-580 doi: 10.3934/cpaa.2004.3.557
In this paper we study the problem $(P_{\varepsilon}): \Delta^2 u_\varepsilon = u_\varepsilon^{\frac{n+4}{n-4}}$, $ u_\varepsilon >0$ in $A_\varepsilon$; $u_\varepsilon= \Delta u_\varepsilon= 0$ on $ \partial A_\varepsilon $, where $\{A_\varepsilon \subset \mathbb R^n, \varepsilon >0 \}$ is a family of bounded annulus shaped domains such that $A_\varepsilon$ becomes "thin" as $\varepsilon\to 0$. Our main result is the following: Assume $n\geq 6$ and let $C>0$ be a constant. Then there exists $\varepsilon_0>0$ such that for any $\varepsilon <\varepsilon_0$, the problem $ (P_{\varepsilon})$ has no solution $u_\varepsilon$, whose energy, $\int_{A_\varepsilon}|\Delta u_\varepsilon |^2$ is less than $C$. Our proof involves a rather delicate analysis of asymptotic profiles of solutions $u_\varepsilon$ when $\varepsilon\to 0$.
keywords: Fourth order elliptic equations critical Sobolev exponent

Year of publication

Related Authors

Related Keywords

[Back to Top]